Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 24, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jul 25, 2025, 4:37 AM CDT for Dickinson County, Kansas. It was in force for 2 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2025, 4:37 AM CDT (09:37 UTC)
- Expired
- Jul 25, 2025, 6:51 AM CDT
- In force
- 2 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Dickinson County, KS
The radar
The Topeka radar (KTWX), 71 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 7:00 AM CDT | RAIN 2.13 | 7 Nnw Hope, KS | Cocorahs station KS-DK-45 Hope 7.5 NNW. |
| Jul 25, 7:00 AM CDT | RAIN 2.65 | 7 Nne Carlton, KS | Cocorahs station KS-DK-55 Abilene 9.4 S. |
| Jul 25, 7:00 AM CDT | RAIN 3 | Hope, KS | Cocorahs station KS-DK-19 Hope 0.3 S. |
| Jul 25, 7:00 AM CDT | RAIN 3.14 | 6 Nne Carlton, KS | Cocorahs station KS-DK-53 Abilene 10.9 S. |
| Jul 25, 7:00 AM CDT | RAIN 5.2 | 2 Nnw Carlton, KS | Cocorahs station KS-DK-42 Carlton 2.1 NNW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.9
The text
As transmitted.
036
WGUS53 KTOP 250937
FFWTOP
KSC041-251215-
/O.NEW.KTOP.FF.W.0024.250725T0937Z-250725T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Topeka KS
437 AM CDT Fri Jul 25 2025
The National Weather Service in Topeka has issued a
* Flash Flood Warning for...
Southern Dickinson County in central Kansas...
* Until 715 AM CDT.
* At 436 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Herington, Hope, Woodbine and Carlton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3876 9693 3875 9693 3873 9693 3870 9693
3869 9693 3868 9693 3867 9693 3865 9693
3863 9693 3862 9693 3861 9693 3861 9737
3885 9737 3885 9692 3881 9692 3881 9693
3880 9693
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
CP2 follow-up statements
347
WGUS73 KTOP 251114
FFSTOP
Flash Flood Statement
National Weather Service Topeka KS
614 AM CDT Fri Jul 25 2025
KSC041-251215-
/O.CON.KTOP.FF.W.0024.000000T0000Z-250725T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dickinson KS-
614 AM CDT Fri Jul 25 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT THIS
MORNING FOR SOUTHERN DICKINSON COUNTY...
At 613 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 5 inches of rain have
fallen. The expected rainfall rate is 0.25 to 0.5 inches in 1 hour.
Additional rainfall amounts of 0.5 to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Herington, Hope, Woodbine and Carlton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3876 9693 3875 9693 3873 9693 3870 9693
3869 9693 3868 9693 3867 9693 3865 9693
3863 9693 3862 9693 3861 9693 3861 9737
3885 9737 3885 9692 3881 9692 3881 9693
3880 9693
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.25-0.5 INCHES IN 1 HOUR
$$
CP494
WGUS73 KTOP 251151
FFSTOP
Flash Flood Statement
National Weather Service Topeka KS
651 AM CDT Fri Jul 25 2025
KSC041-251201-
/O.CAN.KTOP.FF.W.0024.000000T0000Z-250725T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dickinson KS-
651 AM CDT Fri Jul 25 2025
...FLASH FLOOD WARNING FOR SOUTHERN DICKINSON COUNTY HAS BEEN
REPLACED WITH A FLOOD WARNING...
&&
LAT...LON 3876 9693 3875 9693 3873 9693 3870 9693
3869 9693 3868 9693 3867 9693 3865 9693
3863 9693 3862 9693 3861 9693 3861 9737
3885 9737 3885 9692 3881 9692 3881 9693
3880 9693
$$
CPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:18 AM CDT, 1 hour 19 minutes earlier. Its key messages:
- Rounds of strong to severe storms persist this morning through Friday late evening.
- Primary risk today through late Friday evening is locally heavy rainfall and flooding, followed by isolated severe wind gusts and perhaps a brief tornado.
- Extreme heat builds this weekend into next week with max heat indices at 105+ degrees.
Area forecast discussion, Jul 25, 3:18 AM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Topeka KS 318 AM CDT Fri Jul 25 2025 .KEY MESSAGES... - Rounds of strong to severe storms persist this morning through Friday late evening. - Primary risk today through late Friday evening is locally heavy rainfall and flooding, followed by isolated severe wind gusts and perhaps a brief tornado. - Extreme heat builds this weekend into next week with max heat indices at 105+ degrees. && .DISCUSSION... Issued at 317 AM CDT Fri Jul 25 2025 Another complicated short term forecast as guidance has struggled to resolve the lesser strength of the LLJ this morning, providing the necessary lift for widespread convection anticipated across much of the CWA. Radar trends from the last 1-2 hours has shown an uptick in slow moving convection from Wabaunsee to Shawnee and Jefferson counties where rainfall rates exceeded 2 inches/per hour at times. Further south and west towards central Kansas, more widespread convection has resulted in some instances of flooding. As the frontal boundary lifts northward through sunrise, storms will continue to fester and train until the LLJ wanes by mid morning. Environment remains ripe for flash flooding given the impressive 2+ PWAT values and strong moisture transport vectors noted on recent mesoanalysis. Observed rainfall amounts between 1 and 3 inches are becoming more common for eastern portions of the area. Current thinking is for overall convection trends to decrease by mid morning into early afternoon. Confidence is moderate for additional storms by late afternoon, fueled by a slow moving MCV, tracking northeast through the day. Forecast soundings exhibit a very moist and unstable profile (CAPE > 3000 J/KG) by the afternoon, while effective shear is a bit stronger at around 30 kts. Additionally low level shear enhances by early evening with decent low level curvature noted in the first 0-1 KM on the hodograph by recent runs from the HRRR/RAP, hence the 2 percent tornado probabilities from the Day 1 outlook. Damaging wind gusts and localized flash flooding are still the primary threats, however a brief tornado cannot be ruled out. The higher PW values remain in place through Friday evening with the HREF guidance continuing to indicate moderate probs for training storms, capable of producing efficient rainfall rates. For this reason have opted to leave the Flash Flood Watch in place for much of the outlook area through Friday evening. Total rainfall amounts of 2 to 3 inches with isolated locally higher amounts remain reasonable. On Saturday, kept the slight pops across far eastern KS into most likely MO as the main forcing shifts eastward. Mid level heights begin to increase Saturday afternoon into Sunday, allowing skies to clear and temperatures to rise into the middle and upper 90s. Heat indices up to 105 degrees south of I-70 Saturday translate to 105+ degrees area wide Sunday into the middle of next week as upper ridge axis centers over the state. This also breeds higher confidence for dry conditions to return until Wednesday-Thursday time frame when a northern stream shortwave trough pushes a cold front southward into the region. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1224 AM CDT Fri Jul 25 2025 MVFR conditions within passing TSRA at KTOP/KFOE through 10Z, however coverage of storms is widely scattered so have opted to add a TEMPO group at terminals for this time. Prob for TSRA at KMHK has lowered based on obs and short term guidance. Additional scattered TSRA may return by mid-late afternoon Friday as cigs return to VFR. Confidence is low on coverage/timing and is highly dependent upon overnight convection. && .TOP WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for KSZ010-KSZ011-KSZ012- KSZ021-KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037- KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058-KSZ059. && DISCUSSION...Prieto AVIATION...Prieto
Hazardous weather outlook, Jul 25, 3:24 AM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 324 AM CDT Fri Jul 25 2025 KSZ010>012-021>024-026-034>040-054>056-058-059-260830- Marshall-Nemaha-Brown-Clay-Riley-Pottawatomie-Jackson-Jefferson- Ottawa-Dickinson-Geary-Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage- Franklin-Coffey-Anderson- 324 AM CDT Fri Jul 25 2025 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...Today and tonight. Thunderstorms capable of very heavy rainfall are possible this morning and once again late this afternoon into the evening period. A Flood Watch is in effect as localized rainfall totals of 3 to 5 inches may result in flash flooding. Isolated storms could produce damaging winds and a brief tornado. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Maximum heat indices build this weekend into early next week from 100 to at least 105 degrees or higher. .SPOTTER MESSAGE Weather spotters are encouraged to relay reports of hail, damaging wind, tornadoes and flooding. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf KSZ008-009-020-260830- Republic-Washington-Cloud- 324 AM CDT Fri Jul 25 2025 This Hazardous Weather Outlook is for north central Kansas. .DAY ONE...Today and tonight. Isolated strong to severe storms are possible this afternoon through early evening. Damaging wind gusts and brief heavy rainfall are the primary hazards. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Maximum heat indices build this weekend into early next week from 100 to at least 105 degrees or higher. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:51 AM CDT | Areal Flood Advisory | TOP | Pottawatomie, Shawnee, Wabaunsee | 3 hr |
| Jul 25, 2:23 AM CDT | Areal Flood Advisory | TOP | Jefferson | 3 hr |
| Jul 25, 4:15 AM CDT | Areal Flood Advisory | TOP | Dickinson | 22 min |
| Jul 25, 6:51 AM CDT | Areal Flood Warning | TOP | Dickinson | 3 hr |
| Jul 25, 7:43 AM CDT | Areal Flood Advisory | TOP | Nemaha | 3 hr |
| Jul 25, 4:17 PM CDT | Special Weather Statement | TOP | Franklin | 43 min |
| Jul 25, 4:40 PM CDT | Areal Flood Advisory | TOP | Franklin | 111 min |
| Jul 25, 6:27 PM CDT | Areal Flood Warning | TOP | Coffey, Lyon | 3 hr |
| Jul 25, 6:31 PM CDT | Areal Flood Warning | TOP | Franklin | 3 hr |
| Jul 25, 6:59 PM CDT | Special Weather Statement | TOP | Wabaunsee | 46 min |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.